Question re FT3 and FT4 results

Hi to everyone.

Have just started Erfa 10 days ago, I take half a grain and I feel terrible. My symptoms seemed to have ramped up significanlty. My private doc said I was to stay on this dose for a month and then he would increase the dose. I feel so, so spaced out. Totally detached from everything. My balance problems are worse than ever and my legs feel like they have done a marathon every day.They feel like jelly. Am so very frightened that these symptoms are something else.I cant beleive that my thyroid can make me feel so ill considering the highest my TSH has ever been was 6.76.I have tested positive for thyroglobulin anti/b. though.

My main question is regarding a result I had when I was taking 25/50 mcg levo (which gave me awful headaches). The endo was not worried with me having the following result although I admit to stopping taking meds 4 days before the test - could not tolerate the headaches any more.

TSH 5.49 (0.35 -5) FT4 11 (7-20) FT3 5.5(3.3-5.3)

The endo said it did not matter that the FT4 was low as I had enough FT3. Is that the case? Would a higher FT4 actually make me feel any better.Have pondered this in case I have to go back to levo. Having plenty of FT3 certainly did not make me feel well.

I do hope I have made sense, am so spaced out its hard to string words together.

Thanks

5 Replies

oldestnewest
  • Hi lizzie1 - sorry to hear that your horrible sypmtoms feel worse after 10 days on Erfa. I too experienced similar things when I started Armour, and don't think it is uncommon. I have written a series of blogs on my progress, which I thought you mind find interesting (the first few might be of most interest to you at the moment - especially some of the comments and suggestions that I received):

    thyroiduk.healthunlocked.co...

    I'm sorry but I can't remember if you were on thyroxine and if so what dose?

    It is likely that the half grain of Erfa has suppressed your own thryoid function by more than the additional hormones you are getting from it, hence you are feeling much worse. I think STTM recommend increasing after 2 weeks, not a month, although my endo wanted me to wait a month too. If you do get round to reading my blog, then you will see what happened to my blood test results after taking 1/2 a grain for 3 weeks...

    I think fT3 is often high as fT4 drops, when hypothyroidism is developping, due to the preferential conversion of fT4 to fT3 when thryoid levels are dropping off.

    Sorry I can't be of more help, but try and hang in there if you can.

    Clare xxxx

  • Just wanted to say thank you for replying Clare.

    Am reading your blogs.

    L x

  • Sorry it might take you a while as I have written about all of the ups and downs and there have been very many.

    But it has all been worth it as I am now as close to my normal self as I can get I think - really happy and hope you can get here too.

    Sorry if you are finding the blogs all rather boring though. xxxx

  • Not boring at all.

    Hope I can feel as well as you do now.

    L x

  • lizzie, can you split your dose and take it at different times? I used to take half in the morning and half at night. I hope you can hang on for a little while, you may be going through a transition. I had horrible pains up my back for a while when starting but still felt I was improving.

You may also like...